MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Returned product consisted of the rotalink burr catheter with the distal end of the related rota wire protruding out of the burr tip.Despite best efforts, the wire could not be dislodged from the rotalink burr.The protruding wire was observed to be stretched and bent.The handshake connection, sheath, burr, and coil were microscopically and visually examined.Inspection revealed the burr had evidence of being used in the procedure, handshake connector was bent, the coils were stretched and kinked, and the sheath was stretched, detached, and bent (excessive tensile applied to material).The housing was dismantled during the lab analysis.The rotalink advancer that was used in the procedure was not returned for analysis and testing the complaint device with a lab supplied advancer could not be completed, as the rotalink burr was too damaged to properly test.There was no evidence of any damage or irregularities contributing to the reported crossing difficulty, which could not be confirmed because the clinical circumstances could not be replicated, and the damage/condition of the returned device.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 09feb2021.It was reported that crossing difficulties were encountered.The 90% stenosed, 15mmx3.5mm target lesion was located in the moderately tortuous and severely calcified right coronary artery.A 1.75mm rotalink burr was selected for use.During the procedure, it was noted that the device could not cross the lesion.The procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.However, device analysis revealed the distal end of the related rotawire was stuck and protruding out of the burr tip, the wire could not be dislodged from the rotalink burr, and sheath detachment.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11382347
Report Number2134265-2021-02445
Device Sequence Number19693752
Product Code MCX
UDI-Device Identifier08714729185840
UDI-Public08714729185840
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2021
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0025085219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCER - ROTALINK ADVANCER; GUIDEWIRE - 330CM ROTAWIRE
Patient Age56 YR
Patient Weight85